Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 21, 2021Ben Hill County, Irwin County, Tift County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 21, 2021, 3:20 PM EDT for Ben Hill County, Irwin County, Tift County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2021, 3:20 PM EDT (19:20 UTC)
Expired
Jul 21, 2021, 4:15 PM EDT
In force
55 min
Issued by
NWS Tallahassee, FL

Counties Ben Hill County, GA, Irwin County, GA, Tift County, GA

The radar

The Moody AFB radar (KVAX), 73 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WWUS82 KTAE 211920
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
320 PM EDT Wed Jul 21 2021
 
GAZ127-129>131-147-148-212015-
Berrien GA-Tift GA-Worth GA-Irwin GA-Cook GA-Ben Hill GA-
320 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COOK...IRWIN...
NORTHERN BERRIEN...TIFT...SOUTHEASTERN BEN HILL AND EASTERN WORTH
COUNTIES UNTIL 415 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm near
Unionville, or near Tifton, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fitzgerald, Tifton, Ocilla, Enigma, Omega, Ty Ty, Alapaha, Mystic,
Unionville, Phillipsburg, Eldorado, Gladys, Osierfield, Glory,
Harding, Waterloo, Pinetta, Ashton, Wray and Vanceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
      3155 8306 3148 8311 3146 8315 3144 8314
      3140 8314 3139 8312 3137 8311 3131 8351
      3133 8352 3133 8363 3135 8368 3148 8369
      3181 8308 3178 8303 3178 8299
TIME...MOT...LOC 1920Z 257DEG 21KT 3140 8346 

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:54 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 21, 2:54 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
254 PM EDT Wed Jul 21 2021

.NEAR TERM [Through Thursday]...

Westerly to northwesterly flow is expected to develop across the
region tomorrow, which will allow for the slightest of drying near
the surface as dewpoints are forecast to mix out to the upper 60s
compared to the low to mid 70s that we have been observing over
the last several days. This change in pattern is mostly attributed
to a westward propagating upper level trough across Texas, as
well as, upper level ridge building that is sliding east across
the central conus. As the upper level ridge tries to build
eastward, a retrograding upper level trough is expected to push
into the northeast at the same time. This will likely also aid in
developing northwesterly flow across the region starting tomorrow.
Finally, a weak vorticity streamer that is in association with
the aforementioned upper level trough over Texas is expected to be
draped across our Alabama and Georgia zones tomorrow, which will
likely provide a focal point for showers and thunderstorms to
develop off of during the afternoon hours. A few of these storms
may produce slightly stronger downburst winds as DCAPE values will
be slightly higher than 800 J/Kg across the region tomorrow.
Beyond the pattern change, and potential for strong winds,
temperatures will be slightly warmer than they have been over the
last several days with highs climbing into the low 90s. Lows
overnight will also be warm with temperatures in the low 70s.

.SHORT TERM [Thursday Night Through Friday Night]...

The long wave pattern will be in retrograde across the southern U.S.
for much of the next week. The ArkLaTex upper low will be moving
westward off the Southern California coast by Sunday. As the low
moves away, deep-layer ridging will replace it over the gulf of
Mexico with highest heights gradually moving westward as well.
Northwest flow will be established across the forecast area for
Friday and and Friday night. Low pressure may also develop off the
Southeast U.S. coast. Despite increased ridging and northwesterly
low to mid level flow, precipitable water will remain high and the
sea breeze and outflow boundaries will continue to spark numerous
showers and thunderstorms. Temperatures in the lower 90s and dew
points in the mid 70s will cause heat indices to flirt with heat
advisory criteria (108 degrees) on Friday.

.LONG TERM [Saturday Through Wednesday]...

Northwest flow will continue into Saturday. Weak low pressure will
then develop over the eastern Gulf of Mexico on Sunday and also
drift westward through mid week. PoPs will be lower than recent days
over the weekend and then increase once again once the gulf low
moves west of the area and deep-layer moisture advects back into the
region on its east side.

The low off the Northeast FL/GA/SC coast may develop some tropical
characteristics, but is forecast meander in place or drift back
toward the coastline. Minimal to no impacts are expected locally.

&&

.AVIATION...
[Through 18Z Thursday]

Although shower and thunderstorm activity is not as widespread as it
has been the last few days, there is still decent coverage across
the region this afternoon. Therefore, any terminals impacted by
these scattered showers and thunderstorms will likely experience
MVFR to IFR conditions briefly. Overnight, VFR conditions are
expected to return except at ABY and VLD, where MVFR CIGs will
likely develop near sunrise. Beyond the mid morning, VFR conditions
should prevail once again.

&&

.MARINE...

Southwest winds will veer to westerly for Friday and be offshore for
Saturday. Light onshore flow will be in place early next week. Seas
will generally be less than 3 feet.

&&

.FIRE WEATHER...

Outside of high dispersions tomorrow, there are no fire weather
concerns, especially with abundant moisture still present across the
region.

&&

.HYDROLOGY...

Despite the recent unsettled pattern, no river flooding is forecast.
Localized flooding of poor drainage areas will remain a threat over
the next few days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  92  75  94  75 /  20  60  20  70  40
Panama City   78  89  78  91  77 /  30  40  30  50  40
Dothan        73  90  74  91  73 /  30  60  20  60  20
Albany        74  92  75  94  74 /  30  60  20  60  20
Valdosta      73  91  74  91  73 /  20  60  30  80  30
Cross City    77  91  76  91  75 /  20  40  40  80  60
Apalachicola  78  89  78  90  77 /  30  40  30  50  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Bunker
MARINE...Wool
FIRE WEATHER...Bunker
HYDROLOGY...Wool

In the hours before

Special weather statement, Jul 21, 2:57 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
257 PM EDT Wed Jul 21 2021

GAZ147-148-160-161-212000-
Berrien GA-Lanier GA-Lowndes GA-Cook GA-
257 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COOK...BERRIEN...LANIER
AND NORTHEASTERN LOWNDES COUNTIES UNTIL 400 PM EDT...

At 257 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeland, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Nashville, Lakeland, Adel, Valdosta, Sparks, Enigma, Ray City, Lenox,
Alapaha, Moody Air Force Base, Meigs, Cecil, Barretts, New Lois,
Massee, Glory, Wagon Wheel, Hansell, Allenville and Weber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3087 8321 3093 8332 3130 8352 3133 8351
      3133 8346 3137 8341 3147 8318 3147 8315
      3140 8314 3139 8312 3136 8311 3133 8306
      3130 8306 3128 8304 3123 8305 3119 8305
      3118 8297 3094 8297
TIME...MOT...LOC 1857Z 239DEG 24KT 3103 8311

72-BUNKER
Special weather statement, Jul 21, 3:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM EDT Wed Jul 21 2021

GAZ127-129>131-147-148-212015-
Berrien GA-Tift GA-Worth GA-Irwin GA-Cook GA-Ben Hill GA-
320 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COOK...IRWIN...
NORTHERN BERRIEN...TIFT...SOUTHEASTERN BEN HILL AND EASTERN WORTH
COUNTIES UNTIL 415 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm near
Unionville, or near Tifton, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fitzgerald, Tifton, Ocilla, Enigma, Omega, Ty Ty, Alapaha, Mystic,
Unionville, Phillipsburg, Eldorado, Gladys, Osierfield, Glory,
Harding, Waterloo, Pinetta, Ashton, Wray and Vanceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
      3155 8306 3148 8311 3146 8315 3144 8314
      3140 8314 3139 8312 3137 8311 3131 8351
      3133 8352 3133 8363 3135 8368 3148 8369
      3181 8308 3178 8303 3178 8299
TIME...MOT...LOC 1920Z 257DEG 21KT 3140 8346

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 10:55 AM EDTRip Current StatementTAEBay, Gulf15 hr
Jul 21, 4:10 PM EDTSpecial Weather StatementTAELeon35 min
Jul 21, 5:07 PM EDTSpecial Weather StatementTAEGadsden23 min
Jul 21, 2:57 PM EDTSpecial Weather StatementTAEBerrien, Cook, Lanier63 min
Jul 21, 3:06 PM EDTSevere Thunderstorm WarningTAEBerrien, Lanier24 min
Jul 21, 4:38 PM EDTSpecial Weather StatementTAETerrell37 min
Jul 21, 5:18 PM EDTSpecial Weather StatementTAEDougherty27 min
Jul 21, 5:52 PM EDTSpecial Weather StatementTAEDougherty23 min
Jul 21, 6:15 PM EDTSpecial Weather StatementTAEDougherty30 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.